I am fedup:)

I am fedup:)

After, cardioversions ablations, now three weeks ago pacemaker, history 4 years of paroxamol very symptomatic Af, current medication on amiodoryn 200 mg, idapaminide 2.5 Losartan150mg. Levythyroxine .25 I feel too tired to do much feel as if I am wading through Treacle, when I say I am tired my husband replies "any reason" because there is nothing to show on the outside he does not understand. I wonder are the medications anything to do with why I feel like this. Sorry I am having a moan, I know there are many on here who are having a much worse time of it, but there is such a thing as qualty of life. Do you think it is the medications that are making me so lethargic, I feel like flinging the lot out. Will get off my box now lolx

7 Replies

oldestnewest
  • Hi BStanding56

    Yes there is such a thing as quality of life, and unfortunately as with all drugs there can be side effects. With the first three drugs you mentioned, fatigue or similar side effects can all occur. It is always a good idea to make an appointment with your GP and ask for a medications review if you suspect that any of the medications you are taking are having an adverse effect on your day to day life.

    Please remember you are not alone and I'm sure other members of this forum will have experienced issues with their medications, before finding a combination that worked for them. It is also very important, no matter how tempting it is to stop taking your medications, not to do so without speaking to your doctor first.

    If you have any further queries, please do not hesitate to contact the AF Association.

    Kind regards

    Vicki

    vicki@afa.org.uk

  • Hi BStanding

    I think just about all of us with AF get periods of feeling extremely tired. Sometimes I can be out shopping and suddenly feel so tired I feel desperate to sit down. I feel it's almost impossible to walk another step! However there are days when I do have energy and some days (very rare) when I buzz with energy. Is yours a persistent tiredness or does it come and go? I find that if I start the day slow I'll feel tired all day, but if I get myself moving I feel so much better.

    I know that it's difficult for people who have never experienced this tiredness to understand, but how can they possible have any idea of what it's like if they've never experienced it - lucky people. Of course we fellow Afibbers do understand how it feels and are always here to offer support. I generally find if I have one busy day I'm tired the next, so I don't arrange to do too much with friends other than on the spur of the moment.

    As Vicki said, talk to your doctor and see if he has a solution for you medication wise.

    Also don't forget it was only 3 weeks ago that you had your pacemaker fitted.

    Take care and know that we are all here to offer support

    Jean

  • Thank you bothx I wonder sometimes if I am feeling a little depressed, I have always been very positive and optimistic. In all honesty felt I have dealt with the whole thing quite well on the whole. Hubby constantly wants to out when I don't feel up to it, I suspect the pressure is getting me down. I feel so very sorry for many young people that come on here struggling with the beast, at least I am retired so don't have t he pressures of work. Thanks again for your understandingx Beth

  • Hello Beth we can all compare AF and relate better as we know what it is all about. I have been on Amiodarone 100mg for quite a long while. At one point I had to be on 200mg per day and really told on me - shattered completely! Yes we all have our high days and low days - physically that is and take the rough with the smooth. Close friends are always saying how well I look, but following a TIA last year I vowed I would NEVER say I was 'fine' again.

    Take care and go with the flow of your body.

    Mxx

  • Beth, Don't worry about "having a moan". Some times you just need to "blow off some steam" and we don't mind you doing that. We've all felt that way many times. This condition can be so frustrating and I think we all have felt like just tossing away all the meds and waiting to die. There is a new article that AFA posted today dealing with this exact situation. Quality of Life issues and depression that comes along with AF. Here's a link to it: news-medical.net/news/20130... .

    Just know that we are all here with you and understand. Come in and get on your box whenever you need to.

    Tim

  • Thank you so much for your support, I have to admit this morning I felt really down, I think the past four years caught up with me, but I think I am on an even keel again, I am convinced it is the medication that is making me feel this way, I have decided to go and see my gp to see if I can review my medication and possibly reduce it, it is more than likely that I will have to have another final ablation in aout 6 weeks, I am not too concerned about this, apparently although it will not stop the Af it will stop me having the symptoms. I do really feel that I can post on here and get the support I need. hopefully I can support someone else who needs support. I used to be an Advocate for People in Residential Care and am usual the giver, today I was at the other end. Thanks againxxx

  • I'm glad you are going to see the GP for a review. There are always other meds to try if one gives bad side effects. I seriously think you should take your other half along with you when you see the doc. My husband attends all my appointments (for the AF!) with me, so I don't need to explain things to him. He helps me to remember the questions to ask, etc.

    You sound like I did about 18 months ago. I had had various drug regimes that didn't work, and had gone back into AF after a few months symptom-free post ablation, and felt really guilty about how down I felt compared with people like cancer sufferers! I was definitely depressed.

    The support of close friends (one a doctor) and my husband and son helped me to beat the depression. The most helpful was my son, who has suffered with depression himself for years. Being able to be totally honest in speaking with him about how I felt, mentally and physically, was a huge release. Do try to talk frankly to someone about how you are feeling.

    Good luck, stay well.

    Cathy x

You may also like...